Pennsylvania, 2011Lightning Strike in Pennsylvania, September 1, 2011
September 1, 2011 · NWS PBZ · 1 event in 1 county or zone
Thunderstorms developed as an upper level disturbance crossed the Ohio Valley. While the storms remained below severe levels, frequent lightning caused damage to at least one home in Beaver county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed as an upper level disturbance crossed the Ohio Valley. While the storms remained below severe levels, frequent lightning caused damage to at least one home in Beaver county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 1, 12:03 PM EST, 12 minutes earlier.
Area forecast discussion, Sep 1, 12:03 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT THU SEP 1 2011
.SYNOPSIS...
A SERIES OF DISTURBANCES WILL CROSS THE UPPER OHIO VALLEY DURING
THE NEXT COUPLE OF DAYS AND CREATE CHANCES FOR SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO INCREASE POPS FOR TWO CLUSTERS OF THUNDERSTORMS MOVING
ACROSS EASTERN OHIO AND SOUTHWEST PA. ALSO LOWERED MAX TEMPS FOR
THIS AFTERNOON AS CLOUD COVER AND SHOWERS ARE HOLDING DOWN TEMPS.
SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED THIS AFTERNOON AS
A SHORTWAVE MOVES TO THE EAST. THE WAVE RAPIDLY CLEARS THE
DISTRICT BY THIS EVENING. THIS WILL BRING AN END TO ANY ACTIVITY
AND WILL ALSO ALLOW THE WARMER AND MORE HUMID AIR TO SHIFT
NORTHWARD INTO THE REGION.
LOW CONFIDENCE ON TEMP FORECAST TODAY AS CLOUDS/SHOWERS WILL HELP
TO KEEP TEMPS DOWN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
RIDGE STALLS OVER THE UPPER OHIO VALLEY TONIGHT, LEAVING THE
WESTERN HALF OF THE AREA UNDER THE HIGH PRESSURE DOME, WHILE THE
EASTERN HALF REMAINS IN NW FLOW ALOFT. NAM IS SHOWING ANOTHER,
ALBEIT WEAKER, WAVE MOVING ACROSS THE EASTERN HALF OF THE AREA
OVERNIGHT. BOTH NAM AND 21Z SREF ARE INDICATING ANOTHER AREA OF
ACTIVITY DEVELOPING THIS EVENING AND THEN MOVING TO THE SOUTH
OVERNIGHT. HOWEVER THE 00Z GFS/12Z ECMWF AND 00Z 4KM WRF-NMM ARE
DEVELOPING THE RIDGE FASTER AND PUSHING IT FURTHER NE TONIGHT.
THIS SOLUTION WOULD PROHIBIT THE REDEVELOPMENT OF SHOWERS/STORMS
OVER THE AREA AND LIKELY ALLOW FOR THE ACTIVITY TO BE EAST OF MY
FORECAST AREA. WILL GO WITH A DRY FORECAST AS THE WAVE MOVING
THROUGH TODAY SHOULD ALLOW FOR THE RIDGE TO BUILD FURTHER EAST.
THIS WILL NEED TO BE REVISITED IN FUTURE FORECASTS.
RIDGE TAKES HOLD FRIDAY, ALLOWING THE WARM AND HUMID AIR TO CONTINUE
TO ADVECT NORTHWARD. WITH RIDGE IN PLACE, DO NOT EXPECT WIDESPREAD
PRECIP FRIDAY. HOWEVER, ATMOSPHERE WILL BE UNSTABLE, AND AN AREA
OF MOISTURE CONVERGENCE AND FORCING DEVELOPS ALONG THE RIDGES AND
SOUTH. THIS MAY BE ENOUGH TO SPARK SOME ISO ACTIVITY ACROSS THE
SOUTH AND EAST FRIDAY AFT. THIS IS A BIT TOO FAR OUT TO BE ABLE TO
PINPOINT, BUT WILL PUT IN A MENTION OF SCHC.
SFC TDS WILL RISE INTO THE UPPER 60S ON FRIDAY. THESE HIGHER TDS,
COMBINING WITH HIGH IN THE UPPER 80S TO LOWER 90S, WILL CAUSE HEAT
INDICES TO PUSH INTO THE MID 90S FRIDAY AFTERNOON.
RIDGE BREAKS DOWN SATURDAY AS A SERIES OF WAVES MOVE ACROSS THE
UPPER MIDWEST AND GREAT LAKES. A FRONTAL BOUNDARY WILL LAY ACROSS
THE SAME REGION SAT AFTERNOON, WHICH THE MODELS ARE MAKING THE
FOCAL POINT FOR DEVELOPMENT DURING THE SECOND HALF OF SATURDAY.
THERE AREA STILL ISSUES WITH TIMING AND PLACEMENT OF THE BOUNDARY
SO WOULD EXPECT CHANGES TO SAT FORECAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODEL INCONSISTENCIES CONTINUE SAT NIGHT AND SUNDAY WITH THE
SPEED AND PLACEMENT OF THE COLD FRONT. ADDITIONAL DIFFERENCES
CONTINUE INTO MONDAY WITH THE DEEP UPPER LEVEL TROUGH EXITING THE
OHIO VALLEY. OPTED CLOSER TO THE 12Z ECMWF THROUGH MONDAY. COOL
CANADIAN HIGH WILL MOVE INTO THE REGION TUESDAY AND WEDNESDAY.
BELOW-NORMAL TEMPERATURES ARE EXPECTED BEHIND THE FRONT MONDAY THRU
WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS PA/WV PORTS THROUGH 15-16Z. MVFR/LOCAL IFR WILL BE LIKELY
IN THE HEAVIEST ACTIVITY. AFTER THIS AREA MOVES THROUGH...SCATTERED
ACTIVITY WILL BE POSSIBLE INTO EARLY AFTN. PRECIPITATION SHOULD COME
TO AN END BY SUNSET...SCATTERED CLOUDS WILL PERSIST TONIGHT. IF
CLOUDS MANAGE TO CLEAR OUT OVERNIGHT...SOME MVFR/IFR FOG WILL BE
POSSIBLE.
OUTLOOK /FRIDAY THROUGH MONDAY/...
RESTRICTIONS WILL BE POSSIBLE FRIDAY IN SHOWERS AND THUNDERSTORMS. A
SERIES OF FRONTS WILL CROSS THE REGION SATURDAY AND SUNDAY
MAINTAINING THE CHANCE FOR RESTRICTIONS THROUGH THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 1, 4:12 AM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 AM EDT THU SEP 1 2011
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-020915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
512 AM EDT THU SEP 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
VERY WARM TEMPERATURES WILL RETURN TO THE AREA BY FRIDAY. WITH
HUMIDITY LEVELS INCREASING FRIDAY...THIS WILL RESULT IN HEAT INDEX
VALUES RISING WELL INTO THE 90S FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-PAZ074-076-WVZ023-041-020915-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
512 AM EDT THU SEP 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 6:49 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 AM EDT THU SEP 1 2011
PAZ014-021>023-073-074-011245-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-INDIANA PA-WESTMORELAND
PA-WESTMORELAND RIDGES PA-
749 AM EDT THU SEP 1 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...ARMSTRONG...BUTLER...INDIANA...WESTMORELAND AND
WESTMORELAND RIDGES...
AT 743 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER NEW KENSINGTON...MOVING
EAST AT 35 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WILKINSBURG... SPRINGDALE... SAXONBURG...
SARVER... RUSSELLTON... PLUM...
PENN HILLS... NEW KENSINGTON... NATRONA HEIGHTS...
MONROEVILLE... LERNERVILLE... FREEPORT...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4050 7890 4036 7899 4025 7908 4044 7991
4082 7988 4070 7881Special weather statement, Sep 1, 7:22 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 AM EDT THU SEP 1 2011
PAZ013-014-011400-
BUTLER PA-LAWRENCE PA-
822 AM EDT THU SEP 1 2011
...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WILL
AFFECT BUTLER AND LAWRENCE COUNTIES...
THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WILL MOVE
SOUTHEAST AT 30 MPH ACROSS BUTLER AND LAWRENCE COUNTIES THROUGH
10 AM. RAINFALL OF OVER 1 INCH WILL BE POSSIBLE WITH THE
STORMS...PRODUCING PONDING OF WATER ON ROADWAYS...WITH MINOR
FLOODING OF POOR DRAINAGE AREAS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
PULASKI... NEW WILMINGTON... NEW CASTLE...
BESSEMER... ELLWOOD CITY... HARLANSBURG...
MCCONNELLS MILL... SLIPPERY ROCK... MORAINE STATE PARK...
ZELIENOPLE... EAU CLAIRE... HOOKER...
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 4069 7969 4079 8016 4086 8016 4085 8039
4088 8052 4113 8050 4113 8026 4112 8025
4111 8014 4107 8009 4116 8001 4117 7969Special weather statement, Sep 1, 8:20 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 AM EDT THU SEP 1 2011
OHZ049-050-059-PAZ029-031-WVZ002>004-011415-
BELMONT OH-BROOKE WV-GREENE PA-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-WASHINGTON PA-
920 AM EDT THU SEP 1 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...HARRISON...JEFFERSON...GREENE...WASHINGTON...OHIO...
MARSHALL AND BROOKE...
AT 915 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHWEST OF CADIZ...
MOVING SOUTHEAST AT 30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SCIO... JEWETT... CADIZ...
FLUSHING... HOPEDALE... NEW ATHENS...
UNIONPORT... MORRISTOWN... BETHESDA...
ADENA... NEWELL...
BARKCAMP STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4036 8031 4026 8014 3990 8018 3991 8051
4000 8115 4041 8119Special weather statement, Sep 1, 9:24 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1024 AM EDT THU SEP 1 2011
PAZ029-031-075-WVZ003-004-012-021-022-011530-
FAYETTE PA-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-OHIO
WV-WASHINGTON PA-WETZEL WV-
1024 AM EDT THU SEP 1 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
FAYETTE...GREENE...WASHINGTON...OHIO...MONONGALIA...MARSHALL...MARION
AND WETZEL...
AT 1020 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER SHERRARD...MOVING SOUTHEAST
AT 30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
VALLEY GROVE... TRIADELPHIA... SHERRARD...
BETHLEHEM... DALLAS... LONE OAK...
GLEN EASTON... ROCKLICK... CAMERON...
RYERSON STATION... WILEYVILLE... DENVER HEIGHTS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3962 8083 4014 8067 3993 7968 3944 7993
3942 8000Special weather statement, Sep 1, 10:27 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1127 AM EDT THU SEP 1 2011
MDZ001-PAZ076-WVZ023-041-011630-
FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-TUCKER WV-
1127 AM EDT THU SEP 1 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT...PRESTON...TUCKER AND FAYETTE RIDGES...
AT 1125 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTHEAST OF VALLEY
POINT...MOVING SOUTHEAST AT 30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING
AND WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN
THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
VALLEY POINT... TUNNELTON... NEWBURG...
MASONTOWN... LAUREL RUN... KINGWOOD...
HAZELTON... FELLOWSVILLE... CLIFTON MILLS...
BRUCETON MILLS... OHIOPYLE... MARKLEYSBURG...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3903 7977 3910 7980 3913 7984 3923 7982
3930 7990 3939 7991 3990 7964 3987 7941
3982 7936 3973 7938 3972 7893 3948 7906
3941 7913 3920 7948 3922 7934 3920 7929
3909 7935 3907 7929 3896 7935Special weather statement, Sep 1, 11:27 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1227 PM EDT THU SEP 1 2011
OHZ041-PAZ007-013-014-020-011715-
BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
1227 PM EDT THU SEP 1 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BEAVER...BUTLER...LAWRENCE AND MERCER...
AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 7 MILES NORTHWEST OF BESSEMER...
OR ABOUT 5 MILES SOUTHEAST OF YOUNGSTOWN...MOVING SOUTHEAST AT 40
MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 35 MPH. THESE THUNDERSTORMS CAN PRODUCE
HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING
AREAS. VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
PULASKI... BESSEMER... EAST PALESTINE...
NEW CASTLE... DARLINGTON... BLACKHAWK...
HARLANSBURG... ELLWOOD CITY... MCCONNELLS MILL...
BEAVER FALLS... FOMBELL... MORAINE STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4105 8001 4070 8000 4072 8064 4090 8067
4091 8053 4113 8053Lightning, Beaver
- When
- September 1, 12:15 PM EST
- Where
- Beaver County, Darlington
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 40.820, -80.420
According to the Beaver County Times, a lightning strike hit a home just after 1pm. The exterior of the garage caught on fire and there was also damage to the roof of the garage. No injuries were reported although the owner was home at the time. Damage to the house is estimated at $15,000 to $20,000.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348095.